[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.161.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Letters
December 2010

Thrombophilia in the Occurrence of Retinal Vascular Infarction After Photodynamic Therapy With Verteporfin Using the Standard Protocol—Reply

Author Affiliations

Author Affiliation: Department of Ophthalmology, Kyoto Prefectural University of Medicine, Kyoto, Japan.

Arch Ophthalmol. 2010;128(12):1632-1633. doi:10.1001/archophthalmol.2010.286

In reply

We sincerely thank the authors for their interest in our article1 and their instructive comments. We feel that we must apologize for not having provided in our manuscript the results of the blood testing; it was primarily done in consideration of the word count limitation of the journal. Immediately after the severe retinal vascular infarction that we experienced, we performed blood testing that included many coagulative factors. As a result of those tests, we identified a mild increase in the plasma fibrinogen level (362 mg/dL; to convert to micromoles per liter, multiply by 0.0294) and a mild decrease in antithrombin (73%). However, we believe that the changes are not sufficient enough to explain the severe vaso-occlusive event. Unfortunately, we have not had a chance to test the homocysteine level and prothrombotic gene mutations until now.

First Page Preview View Large
First page PDF preview
First page PDF preview
×